MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926038220
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is combination product.(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr# 2134265-2017-13232.It was reported that stent dislodgment and device fracture occurred.The target lesions were located in the left anterior descending (lad) and left circumflex (lcx) arteries.A 2.25x38 stent was implanted in the distal lad and a 2.25x24 synergy stent was implanted in the proximal to ostial lad.A 2.25x38 synergy stent was introduced but the stent was dislodged from the balloon while attempting to cross the distal lcx.The dislodged stent was removed with a snare.The physicians noticed something that looked like a wire in the lad.The access part of the stent was able to be retrieved.The lad was then re-engaged and it was noted that the 2.25x24 synergy stent previously implanted in the proxima to ostial lad had moved from its original position and was deformed the physician could not cross this deformed stent with a wire and the patient was sent for bypass.Following bypass the patient was stable.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Previously it was reported that stent dislodgment and shaft facture of the 2.25x38mm synergy stent occurred.Now it is reported that only stent dislodgment occurred.Previously it was reported that stent deformation of the 2.25x24mm synergy stent occurred.Now it is reported that stent fracture occurred.It was further reported that the 2.25x38mm synergy stent interacted with the 2.5x24mm synergy stent and pulled that stent out of the lad.Half the 2.25x24mm synergy stent was fractured and explanted.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7183167
Report Number2134265-2017-13231
Device Sequence Number16183997
Product Code NIQ
UDI-Device Identifier08714729840381
UDI-Public08714729840381
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2018
Device Model NumberH7493926038220
Device Catalogue Number39260-3822
Device Lot Number20771026
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR